Alert archive / Indiana / Wind Advisories in 2006

Wind Advisory 6, NWS Indianapolis, IN

May 11, 200620 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at May 11, 2006, 3:55 AM EDT for 20 counties in Indiana. It took effect at May 11, 2006, 11:00 AM EDT. It was in force for 29 min.

The area

The counties it named.

The facts

Issued
May 11, 2006, 3:55 AM EDT (07:55 UTC)
In effect from
May 11, 2006, 11:00 AM EDT
Expired
May 11, 2006, 11:29 AM EDT
In force
29 min
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 110755
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EDT THU MAY 11 2006

...WIND ADVISORY IN EFFECT TODAY...


INZ021-028>031-035>049-111700-
/O.NEW.KIND.WI.Y.0006.060511T1500Z-060511T2300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
355 AM EDT THU MAY 11 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING. 

STRONG WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 45 MPH WILL BE POSSIBLE TODAY. THE WINDS SHOULD BEGIN TO DIMINISH
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KIND 111529
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1129 AM EDT THU MAY 11 2006


INZ021-028>031-035>049-111630-
/O.CAN.KIND.WI.Y.0006.000000T0000Z-060511T2300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
1129 AM EDT THU MAY 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND ADVISORY. 

LOW PRESSURE OVER THE GREAT LAKES WILL CAUSE BREEZY CONDITIONS OVER
CENTRAL AND NORTHERN INDIANA THIS AFTERNOON AND EVENING. WINDSPEEDS
WILL RANGE FROM 20 TO 30 MILES AN HOUR. SINCE THESE WINDS WILL BE
BELOW ADVISORY LEVELS THE WIND ADVISORY HAS BEEN CANCELLED.



$$
HAINES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at May 11, 3:20 AM EDT, 35 minutes earlier.

Area forecast discussion, May 11, 3:20 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 AM EDT THU MAY 11 2006

.DISCUSSION...FCST FOCUS ON WINDS TODAY...THEN ON TEMPS/PRECIP CHCS
THROUGH THE ENTIRE 7 DAYS.

NO SIGNIFICANT INITIALIZATION ISSUES NOTED WITH THE 00Z MODELS. I
WILL USE A BLEND OF THE ETA/GFS SINCE BOTH AGREE REASONABLY WELL IN
THE TRACK AND TIMING OF THE LOW THROUGH THE WEEKEND.

TODAY...UNUSUALLY INTENSE LOW WILL CONTINUE TO DEEPEN ACROSS
NORTHERN IN/SOUTHERN MI. WATER VAPOR SHOWS SEVERAL UPPER WAVES
ROTATING AROUND THE UPPER SYSTEM. THIS SHOULD LEAD TO SOME
ADDITIONAL PRECIP DEVELOPMENT TODAY...ESPECIALLY ACROSS THE NORTHERN
HALF OF THE CWA CLOSER TO THE DEEPER MOISTURE IN THE 800-600MB
LAYER. WINDS ARE ANOTHER CONCERN TODAY. ETA BUFKIT SOUNDINGS SHOW
THE WINDS WITHIN THE MIXED LAYER INCREASING TO 40-45KTS THIS
AFTERNOON. CONSENSUS WITH SURROUNDING OFFICES IS TO ISSUE A WIND
ADVISORY TODAY. ONE LIMITING FACTOR WILL BE THE CLDS AND PRECIP
ALTHOUGH TIME HTS SHOW DOWNWARD MOTION INCREASING IN THE 850-700MB
LAYER THIS AFTERNOON. I THINK THAT SUSTAINED SPEEDS MAY APPROACH 30
MPH FOR A TIME THIS MORNING ACROSS THE NORTH...THEN GUSTS MAY
APPROACH THE 45 MPH MARK THIS AFTERNOON. I WILL LIMIT THE ADVISORY
TO AREAS NORTH OF I-70 AFTER 15Z TODAY.

BEYOND TODAY...LOOK FOR CLOUDY SKIES AND OCCASIONAL RAIN AS THE LOW
MOVES LITTLE THROUGH THE WEEKEND.

MOS TEMPS ARE COLDER THROUGH THE WEEKEND AND LOOKING AT THE OBS
UPSTREAM AND EXPECTED COLD 850MB TEMPS AND EXPECTED CLDS, I WILL
LOWER FCST TEMPS TOWARD A MOS AVG THROUGH THE WEEKEND.

NO CHANGES TO THE EXTENDED WITH MOCLDY SKIES AND CHCS FOR RAIN EACH
DAY AT LEAST THROUGH TUES. THE LATEST GFS WANTS TO BRING THE LOW
BACK WEST TUES-WEDS WHILE THE ECMWF MOVES THE LOW EAST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FOR AREAS
NORTH OF I-70.
&&

CO
Hazardous weather outlook, May 10, 11:15 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1115 PM EDT WED MAY 10 2006

INZ021-028>031-035>049-051>057-060>065-067>072-111930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1015 PM CDT WED MAY 10 2006 /1115 PM EDT WED MAY 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...OVERNIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE. SEVERE STORMS ARE NOT EXPECTED.

HEAVY RAIN MAY FALL ACROSS AREAS OF CENTRAL INDIANA. THIS MAY LEAD
TO FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW WIND GUSTS APPROACHING 40 MPH MAY OCCUR THURSDAY AFTERNOON
AS THAT STRONG LOW PRESSURE SYSTEM SETTLES OVER SOUTHERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:14 PM EDTTornado WarningINDMartin46 min
May 10, 8:17 PM EDTFlash Flood WarningINDDaviess, Knox118 min
May 10, 8:53 PM EDTTornado WarningINDMartin33 min

Nearby

Wind Advisories in Indiana, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.